Alert archive / Nebraska / Special Weather Statements in 2012

Special Weather Statement, NWS Cheyenne, WY

July 21, 2012Sioux County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jul 21, 2012, 6:13 PM MDT for Sioux County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2012, 6:13 PM MDT (00:13 UTC)
Expired
Jul 21, 2012, 7:15 PM MDT
In force
62 min
Issued by
NWS Cheyenne, WY

County Sioux County, NE

The radar

The Rapid City radar (KUDX), 176 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
2499 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WWUS85 KCYS 220013
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT SAT JUL 21 2012

NEZ002-095-220115-
DAWES NE-NORTH SIOUX NE-
613 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND WESTERN DAWES
COUNTIES UNTIL 715 PM MDT...

AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 30 MILES EAST OF LUSK...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

RAINFALL AMOUNTS UP TO ONE INCH PER HOUR MAY BE OCCURRING WITH THE 
STORM...ESPECIALLY ALONG AND SOUTH OF HARRISON.

THIS STORM WILL BE NEAR...
RURAL CENTRAL SIOUX COUNTY THROUGH 715 PM MDT
RURAL NORTHERN SIOUX COUNTY THROUGH 715 PM MDT
RURAL NORTHEASTERN SIOUX COUNTY THROUGH 715 PM MDT
RURAL WESTERN DAWES COUNTY THROUGH 715 PM MDT

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND 
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED 
ROADWAY.

&&

LAT...LON 4251 10340 4253 10392 4275 10405 4301 10355
TIME...MOT...LOC 0012Z 242DEG 19KT 4265 10387

$$

RUBIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 21, 6:10 PM MDT, 3 minutes earlier.

Area forecast discussion, Jul 21, 6:10 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT SAT JUL 21 2012

.AVIATION...00Z TAF ISSUANCE
LATEST RADAR LOOP WAS SHOWING SHOWING THE SHOWERS AND
THUNDERSTORMS GRADUALLY DIMINISHING ACROSS AREAS ALONG AND WEST OF
THE LARAMIE RANGE. MEANWHILE...EAST OF THE LARAMIE RANGE...CLUSTERS
OF THUNDERSTORMS CONTINUE TO DEVELOP WHICH IS PRODUCING GUSTY
WINDS BETWEEN 40 AND 50 MPH. THE THUNDERSTORM OUTFLOW BOUNDARY
SHOULD CONTINUE TO PUSH EAST THROUGH BANNER AND KIMBALL COUNTY
DURING THE NEXT HOUR OR SO. IT WILL BE INTERESTING TO SEE HOW FAR
EAST THIS BOUNDARY PROPAGATES THIS EVENING. IF IT DOES CONTINUE TO
PUSH EAST IT MAY TRIGGER A FEW ISOLATED SHOWERS AND STORMS AS IT
ENCOUNTERS POCKETS OF INSTABILITY. FURTHER NORTH...THE INSTABILITY IS A
LITTLE BETTER ALONG WITH MORE 0-6KM SHEAR. THIS AREA MAY SEE SOME
STRONGER STORMS. THE CHADRON TAF SITE WILL CERTAINLY NEED TO BE
WATCHED AS THE STORM ACROSS SIOUX COUNTY PUSHES EAST-NORTHEAST.

OTHERWISE...THE CONVECTION SHOULD BEGIN TO DIE AFTER SUNSET...WITH
MORE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING TOMORROW
AFTERNOON.

COX
&&

.PREV DISCUSSION... /ISSUED 443 PM MDT SAT JUL 21 2012/

UPDATE...
WE HAVE SENT A QUICK UPDATE TO RAISE THE PRECIPITATION CHANCES
THIS EVENING. LATEST RADAR LOOP WAS SHOWING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP OVER AREAS ALONG
AND WEST OF THE LARAMIE RANGE. THIS CLUSTER OF SHOWERS AND STORMS
WILL PERSIST THROUGH THE EARLY EVENING BEFORE DIMINISHING. FREQUENT
LIGHTNING WILL BE THE ONE OF THE COMMON THEMES FROM THESE STORMS
WHICH MAY START FIRES. IN ADDITION...THE STORMS WILL PRODUCE GUSTY
ERRATIC WINDS WHICH MAY CAUSE ANY FIRE STARTS TO SPREAD QUICKLY.

COX

PREV DISCUSSION... /ISSUED 315 PM MDT SAT JUL 21 2012/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...CURRENT KCYS RADAR
LOOP SHOWS SHOWERS AND TSTORMS DEVELOPING OVER THE HIGHER TERRAIN
OF THE LARAMIE RANGE AND SNOWY RANGE THIS AFTERNOON. OBSERVATIONS
SHOW A WEAK COOL FRONT LOCATED ALONG THE NORTHERN LARAMIE RANGE
FROM JUST NORTH OF DOUGLAS EASTWARD TO SOUTH OF ALLIANCE
NEBRASKA. THIS FRONT IS SLOWLY DRIFTING NORTHWARD THIS AFTERNOON
AND MAY BECOME THE FOCUS OF STRONGER THUNDERSTORMS THIS EVENING.
HOWEVER...MOISTURE IS LIMITED SINCE MOST OF THE DEEPER MOISTURE IS
FURTHER WEST ASSOCIATED WITH THE MONSOON FLOW AROUND THE STRONG
UPPER LEVEL HIGH TO OUR SOUTHEAST. CAN NOT RULE OUT A FEW STRONGER
TSTORMS ACROSS FAR EASTERN WYOMING AND NORTHWEST NEBRASKA
PANHANDLE THROUGH LATE THIS EVENING. THE PRIMARY THREAT FROM
TSTORMS WILL BE HEAVY RAINFALL AND STRONG GUSTY WINDS. ISOLATED
TO WIDELY SCATTERED TSTORMS ARE EXPECTED OUTSIDE OF THIS AREA AS
WELL...BUT THEY SHOULD REMAIN RATHER WEAK WITH MAINLY LOCALLY
HEAVY RAINFALL AND OCCASIONAL LIGHTNING.

HIGH PRESSURE ALOFT WILL REMAIN SOUTHEAST OF THE REGION THROUGH
SUNDAY AND MONDAY...SO DO NOT EXPECT MUCH CHANGE TO THE CURRENT
WEATHER PATTERN INTO EARLY NEXT WEEK. AFTERNOON AND EVENING
SHOWERS AND TSTORMS WILL CONTINUE EACH DAY WITH WARMER THAN NORMAL
TEMPERATURES. HOWEVER...THERE WILL BE A GREATER CHANCE OF
WIDESPREAD RAINFALL ACROSS THE FORECAST AREA COMPARED TO TODAY AS
THE HIGH SHIFTS EASTWARD...ALLOWING MORE SUBTROPICAL MOISTURE TO
MOVE INTO THE EASTERN PORTION OF THE FORECAST AREA. INCREASED POP
AROUND 60 TO 70 PERCENT OVER THE MOUNTAINS...WITH POP BETWEEN 30
TO 50 PERCENT FOR THE LOWER ELEVATIONS INCLUDING THE HIGH VALLEYS
WEST OF THE LARAMIE RANGE. SOME LOCATIONS MAY RECEIVE BETWEEN A
QUARTER TO HALF INCH OF RAINFALL FROM THESE STORMS ALONG WITH
GUSTY WINDS. HIGH TEMPERATURES WILL REMAIN IN THE UPPER 80S TO
MIDDLE 90S OVER SOUTHEAST WYOMING WITH HIGHS BETWEEN 95 TO 105
OVER WESTERN NEBRASKA.

LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
UPPER LEVEL RIDGE WILL TO FLATTEN TUESDAY AND WEDNESDAY AS THE
CENTER OF THE UPPER LEVEL HIGH SHIFTS INTO THE SOUTHEAST CONUS. THE
FLATTENING RIDGE WILL ALLOW A WEAK COLD FRONT TO SHIFT ACROSS THE
AREA LATE TUESDAY AND TUESDAY NIGHT...BRINGING DRYER AND SLIGHTLY
COOLER AIR INTO THE FORECAST AREA. HIGH TEMPERATURES SHOULD BE
SEVERAL DEGREES COOLER ACROSS THE NEBRASKA PANHANDLE BY WEDNESDAY
BUT HIGH WILL STILL BE IN THE LOWER TO MID 90S.

DRYER AIR WILL DECREASE THE CHANCES FOR THUNDERSTORMS THROUGH MUCH
OF THE EXTENDED FORECAST PERIOD. BEST CHANCE FOR THUNDERSTORMS WILL
BE TUESDAY AS THE COLD FRONT INTERACTS WILL MONSOONAL MOISTURE.
STILL A FEW DAYS OUT...BUT BASED ON SLOW MOVING UPPER LEVEL FLOW AND
PRECIPITABLE WATER ABOVE 1 INCH HEAVY RAIN MAY BE A CONCERN TUESDAY
AFTERNOON EAST OF THE LARAMIE RANGE. CHANCES FOR THUNDERSTORMS WILL
LINGER WEDNESDAY AFTERNOON ACROSS THE PANHANDLE AS AN UPPER LEVEL
JET STREAK PROVIDES LIFT...BUT MOISTURE WILL BE LIMITED TO KEEP ANY
THUNDERSTORM ACTIVITY ISOLATED.

UPPER LEVEL RIDGE WILL AGAIN BEGIN TO BUILD ACROSS THE WESTERN CONUS
LATE THIS WEEK AND INTO THE WEEKEND. GFS AND ECMWF IN RELATIVE GOOD
AGREEMENT ALTHOUGH THE ECMWF DOES KEEP THE RIDGE AXIS SLIGHTLY
FARTHER WEST. GFS ENSEMBLE RUNS WERE CLOSELY CLUSTERED GIVEN 5 TO 7
DAYS IN THE FUTURE. RIDGE WILL ALLOW TEMPERATURES TO ONCE AGAIN PUSH
WELL ABOVE NORMAL WITH HIGHS FROM THE UPPER 80S AND 90S WEST AND
90S TO AROUND 100 EAST. CHANCES FOR PRECIPITATION WILL BEGIN TO
INCREASE BY LATE IN THE WEEK AS MONSOONAL MOISTURE RETURNS ON THE
BACKSIDE OF THE RIDGE.

AVIATION...18Z TAF ISSUANCE...
MAINLY VFR ACROSS THE FORECAST AREA THROUGH THE PERIOD WITH THE
EXCEPTION OF THUNDERSTORM ACTIVITY. SCATTERED AFTERNOON
THUNDERSTORMS OVER HIGHER ELEVATIONS OF WYOMING THIS AFTERNOON
WITH ISOLATED THUNDERSTORMS INTO LOWER ELEVATIONS. ISOLATED
THUNDERSTORMS EXPECTED IN THE NEBRASKA PANHANDLE LATE AFTERNOON
AND EVENING. GUSTY WINDS WILL ACCOMPANY THESE THUNDERSTORMS WITH
WIND GUSTS OF UP TO 50 MPH POSSIBLE. THUNDERSTORMS WILL WEAKEN
SHORTLY AFTER SUNSET...WITH JUST SOME MID/UPPER LEVEL CLOUDS AND A
FEW SHOWERS PERSISTING OVERNIGHT.

FIRE WEATHER...FIRE WEATHER CONCERNS WILL REMAIN LOW THROUGH NEXT
WEEK AS A PERSISTENT WEATHER PATTERN CONTINUES OVER THE AREA.
STRONG HIGH PRESSURE WILL REMAIN OVER THE CENTRAL ROCKIES/CENTRAL
PLAINS...ALLOWING SUBTROPICAL MOISTURE TO PUSH NORTHWARD ACROSS
THE AREA. EXPECT A DAILY THREAT OF THUNDERSTORMS THROUGH AT LEAST
WEDNESDAY WITH WETTING RAINS POSSIBLE. THE BEST CHANCE FOR WETTING
RAINFALL WILL LIKELY BE SUNDAY AND MONDAY EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...LIEBL
Hazardous weather outlook, Jul 21, 4:52 PM MDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT SAT JUL 21 2012

WYZ101>119-221245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
452 PM MDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED EVENING THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA WITH
GUSTY WINDS AND BRIEF HEAVY RAIN. A FEW STRONGER THUNDERSTORMS MAY
CONTAIN SMALL HAIL. THE FREQUENT LIGHTNING FROM THESE STORMS MAY
ALSO AID IN PRODUCING FIRES...DUE TO VERY DRY CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY AS MONSOON MOISTURE CONTINUES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-221245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
452 PM MDT SAT JUL 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

ISOLATED EVENING THUNDERSTORMS ARE POSSIBLE MAINLY IN THE NORTHERN
PANHANDLE. GUSTY WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE. A FEW
STRONGER THUNDERSTORMS MAY CONTAIN SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH
DAY AS MONSOON MOISTURE CONTINUES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

COX

In the hours before

Special weather statement, Jul 21, 5:05 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT SAT JUL 21 2012

WYZ107-108-116>119-220000-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY
WY-GOSHEN COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
505 PM MDT SAT JUL 21 2012

...THUNDERSTORM OUTFLOW BOUNDARY MOVING EASTWARD ACROSS LARAMIE
COUNTY...

AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM OUTFLOW BOUNDARY ALONG A LINE EXTENDING
FROM 5 MILES SOUTHEAST OF CHUGWATER TO 6 MILES NORTH OF WHITAKER TO
7 MILES SOUTHWEST OF WHITAKER TO 6 MILES EAST OF FEDERAL TO CRYSTAL
LAKE CAMPGROUND TO 7 MILES NORTHEAST OF VIRGINIA DALE TO VIRGINIA
DALE...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED AS THIS OUTFLOW BOUNDARY PASSES
ACROSS YOUR LOCATION. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE
OUTFLOW BOUNDARY AND MAY AFFECT THE FRONTIER DAYS PARK AND
FESTIVITIES IN CHEYENNE AROUND 530 PM MDT PRODUCING WIND GUSTS TO 50
MPH AND LIGHT RAIN.

THE OUTFLOW BOUNDARY WILL BE NEAR...
WHITAKER AROUND 505 PM MDT.
NORTH CHEYENNE AROUND 525 PM MDT.
WARREN AF BASE AROUND 530 PM MDT.
FRONTIER PARK AROUND 535 PM MDT.
CHEYENNE AROUND 540 PM MDT.
SOUTH GREELEY HIGHWAY AND FOX FARM-COLLEGE AROUND 545 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 341 AND
368.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.

&&

LAT...LON 4100 10530 4114 10517 4124 10503 4133 10501
      4150 10494 4175 10480 4178 10428 4136 10452
      4123 10456 4113 10471 4099 10486 4099 10530
TIME...MOT...LOC 2259Z 270DEG 20KT 4171 10472 4150 10487
          4134 10495 4124 10497 4115 10510 4101 10522
          4089 10538

RUBIN
Special weather statement, Jul 21, 5:11 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MDT SAT JUL 21 2012

WYZ117-118-220015-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
511 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE COUNTY UNTIL 615
PM MDT...

AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITAKER...OR 16 MILES NORTH OF CHEYENNE...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WHITAKER AROUND 515 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 13 AND
43.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4162 10490 4142 10439 4115 10486 4120 10517
TIME...MOT...LOC 2312Z 223DEG 12KT 4137 10487

RUBIN
Special weather statement, Jul 21, 5:14 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
514 PM MDT SAT JUL 21 2012

WYZ106>108-220015-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
514 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND WESTERN GOSHEN
COUNTIES UNTIL 615 PM MDT...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WHEATLAND...MOVING NORTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
GRAYROCKS RESERVOIR AROUND 540 PM MDT.
FORT LARAMIE NATIONAL HISTORIC SITE AROUND 615 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4239 10465 4197 10438 4194 10490 4204 10495
TIME...MOT...LOC 2314Z 240DEG 16KT 4203 10482

RUBIN
Special weather statement, Jul 21, 5:29 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
529 PM MDT SAT JUL 21 2012

NEZ095-096-WYZ102-108-220030-
GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-SOUTH SIOUX NE-
529 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...SOUTHEASTERN
NIOBRARA AND EXTREME NORTHEASTERN GOSHEN COUNTIES UNTIL 630 PM MDT...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF HARRISON...OR 21 MILES EAST OF
LUSK...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL TRACK EAST ALONG HIGHWAY 20 BETWEEN VAN TASSELL AND
HARRISON THROUGH 615 PM MDT.

THIS STORM WILL BE NEAR...
HARRISON AROUND 605 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4294 10372 4241 10371 4261 10416 4277 10417
TIME...MOT...LOC 2328Z 266DEG 12KT 4266 10405

RUBIN
Special weather statement, Jul 21, 5:54 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT SAT JUL 21 2012

WYZ102-107-108-220100-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-
554 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PLATTE...EXTREME
SOUTHEASTERN NIOBRARA AND NORTHERN GOSHEN COUNTIES UNTIL 700 PM
MDT...

AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT LARAMIE NATIONAL HISTORIC SITE...OR 22
MILES NORTHEAST OF WHEATLAND...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THE STORM WILL CROSS HIGHWAY 26 JUST WEST OF FORT LARAMIE THROUGH
610 PM MDT.

THIS STORM WILL BE NEAR...
FORT LARAMIE AROUND 600 PM MDT.
HWY 85 AT DRY RAWHIDE CREEK AROUND 625 PM MDT.
PRAIRIE CENTER AROUND 655 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4249 10455 4262 10420 4227 10405 4217 10462
      4225 10468
TIME...MOT...LOC 2354Z 235DEG 23KT 4224 10457

RUBIN
Special weather statement, Jul 21, 6:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT SAT JUL 21 2012

NEZ002-095-220115-
DAWES NE-NORTH SIOUX NE-
613 PM MDT SAT JUL 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX AND WESTERN DAWES
COUNTIES UNTIL 715 PM MDT...

AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARRISON...OR 30 MILES EAST OF LUSK...MOVING
NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

RAINFALL AMOUNTS UP TO ONE INCH PER HOUR MAY BE OCCURRING WITH THE
STORM...ESPECIALLY ALONG AND SOUTH OF HARRISON.

THIS STORM WILL BE NEAR...
RURAL CENTRAL SIOUX COUNTY THROUGH 715 PM MDT
RURAL NORTHERN SIOUX COUNTY THROUGH 715 PM MDT
RURAL NORTHEASTERN SIOUX COUNTY THROUGH 715 PM MDT
RURAL WESTERN DAWES COUNTY THROUGH 715 PM MDT

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4251 10340 4253 10392 4275 10405 4301 10355
TIME...MOT...LOC 0012Z 242DEG 19KT 4265 10387

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:47 PM MDTSpecial Weather StatementCYSNiobrara58 min
Jul 22, 3:34 PM MDTSpecial Weather StatementCYSLaramie26 min
Jul 22, 3:39 PM MDTSpecial Weather StatementCYSAlbany51 min
Jul 22, 3:44 PM MDTSpecial Weather StatementCYSNiobrara61 min
Jul 22, 3:56 PM MDTSpecial Weather StatementCYSGoshen49 min
Jul 22, 4:32 PM MDTSpecial Weather StatementCYSNiobrara43 min
Jul 21, 6:18 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux57 min
Jul 21, 6:39 PM MDTSpecial Weather StatementCYSBanner, Kimball51 min
Jul 22, 5:43 PM MDTSpecial Weather StatementCYSSioux32 min

Nearby

Special Weather Statements in Nebraska, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.